How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Karyn Jones Your Own Question
Karyn Jones
Karyn Jones, Mental Health Professional
Category: Mental Health
Satisfied Customers: 1716
Experience:  Diploma of Counselling and Transactional Analysis Counselling, Lifeline counselling, Pastoral Care.
Type Your Mental Health Question Here...
Karyn Jones is online now
A new question is answered every 9 seconds

my wife is 54 years old; and on cymbalta and deplin...she has

This answer was rated:

my wife is 54 years old; and on cymbalta and deplin...she has very little to no sex drive; which is really causing a problem in our marriage. what can i do?
Hello my name is XXXXX XXXXX you for bringing your concerns to Just Answer...with regards XXXXX XXXXX's current medication and presiding symptoms..of which I am very sorry to hear that she is experiencing.
Unfortunately as with many antidepressants, Cymbalta can cause sexual side effects in men and women...and some of these include decreased sex drive..and sexual dysfunction, impotency, delayed orgasm to name a few..
Please make sure to talk with your doctor. There is treatment that he or she may be able to recommend way of either adjusting her Cymbalta dosage, to alleviate this side effect and or try another medicine...i.e. Wellbutrin ( also used namely because it has been reported not to have this particular side effect) its certainly well worth discussing further with her Dr /health care her full medical history/background will also need to be considered at the time...
I do hope that my response has proved helpful and I wish you all the very best in resolving this in the future...Please 'accept' my response if it has as it also contributes much' by way of keeping this very valuable service available for you and others alike in the future...
Both' take very good care now..
Very best wishes
Karyn J (ClinicalProfDipCounBmin)
Customer: replied 5 years ago.
can she stop taking cymbalta cold turkey? what will happen if she does? she has gone for 5 days without it
Hello, many thanks for your reply...its not recommended that one does as it can create withdrawal symptoms which may last anything up to 3-4 weeks on some antidepressants..hence, its always advised that one wean off it gradually over the coming weeks to avoid these...under Drs supervision...
Kind Regards
Karyn J
Karyn Jones and other Mental Health Specialists are ready to help you
Customer: replied 5 years ago.
she's already been off of cymbalta for 5 days; should she stay off of it or go back on it, or switch to wellbutrin right away?
No I would be inclined to not go back on it its been 5 days already...I suspect that she is experiencing withdrawal symptoms of it..and these could last a few weeks..
.( though, everyone responds differently when withdrawing from medication) ..
What I would be inclined to do ( before she starts on Wellbutrin) via your Dr ...

Pay a visit to your local pharmacy and or health shop to get her a supplement of Vitamin C tablets( of 1000mgs to be taken once a daily) a B+ complex that is Vit B6 + an Omega 3 fish oil capsules...made from Sardine oil not ( flax seed oil ) they are no good...These vitamins and minerals are essential building blocks for the brain and to help in restoration...
Also get her to drink as much water daily...
Hope that this is helpful ...but get her to take the above as written on the label...
best wishes
Karyn J

Related Mental Health Questions